May  2015, 14(3): 1073-1095. doi: 10.3934/cpaa.2015.14.1073

Essential perturbations of polynomial vector fields with a period annulus

1. 

Department of Applied Mathematics, Babeş-Bolyai University, 1 Kogălniceanu str., Cluj-Napoca, 400084

2. 

Departament de Matemàtica, Universitat de Lleida, Avda. Jaume II, 69, 25001 Lleida

Received  October 2014 Revised  January 2015 Published  March 2015

Chicone--Jacobs and Iliev found the essential perturbations of quadratic systems when considering the problem of finding the cyclicity of a period annulus. Given a perturbation of a particular family of centers of polynomial differential systems of arbitrary degree for which the expressions of its Poincaré--Liapunov constants are known, we give the structure of its $k$-th Melnikov function. This allows to find the essential perturbations in concrete cases. We study here in detail the essential perturbations for all the centers of the differential systems \begin{eqnarray} \dot{x} = -y + P_{\rm d}(x,y), \quad \dot{y} = x + Q_{d}(x,y), \end{eqnarray} where $P_d$ and $Q_d$ are homogeneous polynomials of degree $d$, for $ d=2$ and $ d=3$.
Citation: Adriana Buică, Jaume Giné, Maite Grau. Essential perturbations of polynomial vector fields with a period annulus. Communications on Pure & Applied Analysis, 2015, 14 (3) : 1073-1095. doi: 10.3934/cpaa.2015.14.1073
References:
[1]

Amer. Math. Soc. Transl., 100 (1954), 1-19.  Google Scholar

[2]

J. Math. Anal. Appl., 331 (2007), 443-454. doi: 10.1016/j.jmaa.2006.09.008.  Google Scholar

[3]

Math. Proc. Camb. Phil. Soc., 140 (2006), 47-70. doi: 10.1017/S0305004105008807.  Google Scholar

[4]

J. Math. Anal. Appl., 366 (2010), 297-309. doi: 10.1016/j.jmaa.2010.01.010.  Google Scholar

[5]

J. Differential Equations, 91 (1991), 268-326. doi: 10.1016/0022-0396(91)90142-V.  Google Scholar

[6]

in Trends in Mathematics: Differential equations with symbolic computation, Birkhäuser (2005), 23-35. doi: 10.1007/3-7643-7429-2_2.  Google Scholar

[7]

J. Differential Equations, 110 (1994), 86-133. doi: 10.1006/jdeq.1994.1061.  Google Scholar

[8]

in Actualités Mathématiques, Hermann, Paris, 1992.  Google Scholar

[9]

Qual. Theory Dyn. Syst., 9 (2010), 101-113. doi: 10.1007/s12346-010-0022-9.  Google Scholar

[10]

Rocky Mountain J. Math., 31 (2001), 1277-1303. doi: 10.1216/rmjm/1021249441.  Google Scholar

[11]

Comput. Appl. Math., 20 (2001), 149-177.  Google Scholar

[12]

Ergodic Theory Dynam. Systems, 28 (2008), 1497-1507. doi: 10.1017/S0143385707000971.  Google Scholar

[13]

Duke Math. J., 152 (2010), 1-26. doi: 10.1215/00127094-2010-005.  Google Scholar

[14]

Bull. Sci. Math., 130 (2006), 152-161. doi: 10.1016/j.bulsci.2005.09.001.  Google Scholar

[15]

Bull. Am. Math. Soc., 8 (1902), 437-479. doi: 10.1090/S0002-9904-1902-00923-3.  Google Scholar

[16]

Bull. Sci. Math., 122 (1998), 107-161. doi: 10.1016/S0007-4497(98)80080-8.  Google Scholar

[17]

in Translations of Mathematical Monographs, 94. American Mathematical Society, Providence, RI, 1991.  Google Scholar

[18]

in Graduate Studies in Mathematics 86, American Mathematical Society, Providence, Rhode Island, 2008.  Google Scholar

[19]

Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 47-106. doi: 10.1142/S0218127403006352.  Google Scholar

[20]

J. Dyn. Control Syst., 17 (2011), 291-310. doi: 10.1007/s10883-011-9120-5.  Google Scholar

[21]

Journal de Mathématiques, 37 (1881), 375-422; 8 (1882), 251-296; Oeuvres de Henri Poincaré, vol. I, Gauthier-Villars, Paris, 1951, pp 3-84. Google Scholar

[22]

in Sur les espaces fibrés et les variétés feuilletées by W.-T. Wu, G. Reeb, Actualités Sci. Industr., 1183, Tome XI, Paris, Hermann et Cie, Éditeurs, Paris, 1952.  Google Scholar

[23]

Birkhäuser Boston, Inc., Boston, MA, 2009. doi: 10.1007/978-0-8176-4727-8.  Google Scholar

[24]

Progress in Mathematics 164 Birkhäuser Verlag, Basel, 1998. doi: 10.1007/978-3-0348-8798-4.  Google Scholar

[25]

Qual. Theory Dyn. Syst., 2 (2001), 67-78. doi: 10.1007/BF02969382.  Google Scholar

[26]

in Bifurcations and Periodic Orbits of Vector Fields (Montreal, PQ, 1992), 429-467, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 408, Kluwer Acad. Publ., Dordrecht, 1993.  Google Scholar

[27]

(Russian) Differencial'nye Uravnenija, 1 (1965) 53-66. English translation: Differential Equations 1 (1965), 36-47.  Google Scholar

[28]

Math. Intelligencer, 20 (1998), 7-15. doi: 10.1007/BF03025291.  Google Scholar

show all references

References:
[1]

Amer. Math. Soc. Transl., 100 (1954), 1-19.  Google Scholar

[2]

J. Math. Anal. Appl., 331 (2007), 443-454. doi: 10.1016/j.jmaa.2006.09.008.  Google Scholar

[3]

Math. Proc. Camb. Phil. Soc., 140 (2006), 47-70. doi: 10.1017/S0305004105008807.  Google Scholar

[4]

J. Math. Anal. Appl., 366 (2010), 297-309. doi: 10.1016/j.jmaa.2010.01.010.  Google Scholar

[5]

J. Differential Equations, 91 (1991), 268-326. doi: 10.1016/0022-0396(91)90142-V.  Google Scholar

[6]

in Trends in Mathematics: Differential equations with symbolic computation, Birkhäuser (2005), 23-35. doi: 10.1007/3-7643-7429-2_2.  Google Scholar

[7]

J. Differential Equations, 110 (1994), 86-133. doi: 10.1006/jdeq.1994.1061.  Google Scholar

[8]

in Actualités Mathématiques, Hermann, Paris, 1992.  Google Scholar

[9]

Qual. Theory Dyn. Syst., 9 (2010), 101-113. doi: 10.1007/s12346-010-0022-9.  Google Scholar

[10]

Rocky Mountain J. Math., 31 (2001), 1277-1303. doi: 10.1216/rmjm/1021249441.  Google Scholar

[11]

Comput. Appl. Math., 20 (2001), 149-177.  Google Scholar

[12]

Ergodic Theory Dynam. Systems, 28 (2008), 1497-1507. doi: 10.1017/S0143385707000971.  Google Scholar

[13]

Duke Math. J., 152 (2010), 1-26. doi: 10.1215/00127094-2010-005.  Google Scholar

[14]

Bull. Sci. Math., 130 (2006), 152-161. doi: 10.1016/j.bulsci.2005.09.001.  Google Scholar

[15]

Bull. Am. Math. Soc., 8 (1902), 437-479. doi: 10.1090/S0002-9904-1902-00923-3.  Google Scholar

[16]

Bull. Sci. Math., 122 (1998), 107-161. doi: 10.1016/S0007-4497(98)80080-8.  Google Scholar

[17]

in Translations of Mathematical Monographs, 94. American Mathematical Society, Providence, RI, 1991.  Google Scholar

[18]

in Graduate Studies in Mathematics 86, American Mathematical Society, Providence, Rhode Island, 2008.  Google Scholar

[19]

Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 47-106. doi: 10.1142/S0218127403006352.  Google Scholar

[20]

J. Dyn. Control Syst., 17 (2011), 291-310. doi: 10.1007/s10883-011-9120-5.  Google Scholar

[21]

Journal de Mathématiques, 37 (1881), 375-422; 8 (1882), 251-296; Oeuvres de Henri Poincaré, vol. I, Gauthier-Villars, Paris, 1951, pp 3-84. Google Scholar

[22]

in Sur les espaces fibrés et les variétés feuilletées by W.-T. Wu, G. Reeb, Actualités Sci. Industr., 1183, Tome XI, Paris, Hermann et Cie, Éditeurs, Paris, 1952.  Google Scholar

[23]

Birkhäuser Boston, Inc., Boston, MA, 2009. doi: 10.1007/978-0-8176-4727-8.  Google Scholar

[24]

Progress in Mathematics 164 Birkhäuser Verlag, Basel, 1998. doi: 10.1007/978-3-0348-8798-4.  Google Scholar

[25]

Qual. Theory Dyn. Syst., 2 (2001), 67-78. doi: 10.1007/BF02969382.  Google Scholar

[26]

in Bifurcations and Periodic Orbits of Vector Fields (Montreal, PQ, 1992), 429-467, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 408, Kluwer Acad. Publ., Dordrecht, 1993.  Google Scholar

[27]

(Russian) Differencial'nye Uravnenija, 1 (1965) 53-66. English translation: Differential Equations 1 (1965), 36-47.  Google Scholar

[28]

Math. Intelligencer, 20 (1998), 7-15. doi: 10.1007/BF03025291.  Google Scholar

[1]

Takeshi Saito, Kazuyuki Yagasaki. Chebyshev spectral methods for computing center manifolds. Journal of Computational Dynamics, 2021  doi: 10.3934/jcd.2021008

[2]

Horst R. Thieme. Remarks on resolvent positive operators and their perturbation. Discrete & Continuous Dynamical Systems, 1998, 4 (1) : 73-90. doi: 10.3934/dcds.1998.4.73

[3]

Alexander Tolstonogov. BV solutions of a convex sweeping process with a composed perturbation. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021012

[4]

Qigang Yuan, Jingli Ren. Periodic forcing on degenerate Hopf bifurcation. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2857-2877. doi: 10.3934/dcdsb.2020208

[5]

Marcelo Messias. Periodic perturbation of quadratic systems with two infinite heteroclinic cycles. Discrete & Continuous Dynamical Systems, 2012, 32 (5) : 1881-1899. doi: 10.3934/dcds.2012.32.1881

[6]

Shuting Chen, Zengji Du, Jiang Liu, Ke Wang. The dynamic properties of a generalized Kawahara equation with Kuramoto-Sivashinsky perturbation. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021098

[7]

Tian Hou, Yi Wang, Xizhuang Xie. Instability and bifurcation of a cooperative system with periodic coefficients. Electronic Research Archive, , () : -. doi: 10.3934/era.2021026

[8]

Yohei Yamazaki. Center stable manifolds around line solitary waves of the Zakharov–Kuznetsov equation with critical speed. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3579-3614. doi: 10.3934/dcds.2021008

[9]

Rui Hu, Yuan Yuan. Stability, bifurcation analysis in a neural network model with delay and diffusion. Conference Publications, 2009, 2009 (Special) : 367-376. doi: 10.3934/proc.2009.2009.367

[10]

Wei Liu, Pavel Krejčí, Guoju Ye. Continuity properties of Prandtl-Ishlinskii operators in the space of regulated functions. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3783-3795. doi: 10.3934/dcdsb.2017190

[11]

Qian Liu. The lower bounds on the second-order nonlinearity of three classes of Boolean functions. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020136

[12]

Jianfeng Lv, Yan Gao, Na Zhao. The viability of switched nonlinear systems with piecewise smooth Lyapunov functions. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1825-1843. doi: 10.3934/jimo.2020048

[13]

Lei Lei, Wenli Ren, Cuiling Fan. The differential spectrum of a class of power functions over finite fields. Advances in Mathematics of Communications, 2021, 15 (3) : 525-537. doi: 10.3934/amc.2020080

[14]

Yuzhou Tian, Yulin Zhao. Global phase portraits and bifurcation diagrams for reversible equivariant Hamiltonian systems of linear plus quartic homogeneous polynomials. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 2941-2956. doi: 10.3934/dcdsb.2020214

[15]

Brian Ryals, Robert J. Sacker. Bifurcation in the almost periodic $ 2 $D Ricker map. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021089

[16]

Xianjun Wang, Huaguang Gu, Bo Lu. Big homoclinic orbit bifurcation underlying post-inhibitory rebound spike and a novel threshold curve of a neuron. Electronic Research Archive, , () : -. doi: 10.3934/era.2021023

[17]

Anastasiia Panchuk, Frank Westerhoff. Speculative behavior and chaotic asset price dynamics: On the emergence of a bandcount accretion bifurcation structure. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021117

[18]

Davide La Torre, Simone Marsiglio, Franklin Mendivil, Fabio Privileggi. Public debt dynamics under ambiguity by means of iterated function systems on density functions. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021070

[19]

Dariusz Idczak. A Gronwall lemma for functions of two variables and its application to partial differential equations of fractional order. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021019

[20]

Mengjie Zhang. Extremal functions for a class of trace Trudinger-Moser inequalities on a compact Riemann surface with smooth boundary. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021038

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (32)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]